Alert archive / Alabama / Frost Advisories in 2021
Frost Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this frost advisory at Nov 4, 2021, 1:42 AM CDT for 7 counties in Alabama. It took effect at Nov 5, 2021, 1:00 AM CDT. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 1:42 AM CDT (06:42 UTC)
- In effect from
- Nov 5, 2021, 1:00 AM CDT
- Expired
- Nov 5, 2021, 2:59 AM CDT
- In force
- 119 min
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS74 KHUN 040642 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 142 AM CDT Thu Nov 4 2021 TNZ076-096-097-042100- /O.NEW.KHUN.FZ.W.0004.211105T0600Z-211105T1400Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 142 AM CDT Thu Nov 4 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Moore, Lincoln and Franklin TN Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>006-009-042100- /O.NEW.KHUN.FR.Y.0003.211105T0600Z-211105T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, and Scottsboro 142 AM CDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison and Jackson Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
485 WWUS74 KHUN 041945 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 245 PM CDT Thu Nov 4 2021 TNZ076-096-097-051400- /O.CON.KHUN.FZ.W.0004.211105T0600Z-211105T1400Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 245 PM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Moore, Lincoln and Franklin TN Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>006-009-051400- /O.CON.KHUN.FR.Y.0003.211105T0600Z-211105T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, and Scottsboro 245 PM CDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison and Jackson Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
109 WWUS74 KHUN 050759 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 259 AM CDT Fri Nov 5 2021 TNZ076-096-097-050900- /O.CAN.KHUN.FZ.W.0004.000000T0000Z-211105T1400Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 259 AM CDT Fri Nov 5 2021 ...FREEZE WARNING IS CANCELLED... Although temperatures briefly touched the freezing mark late yesterday evening, an expanding layer of high clouds has resulted in a gradual warming trend over the last couple of hours. Thus, the Freeze Warning has been cancelled. $$ ALZ001>006-009-050900- /O.CAN.KHUN.FR.Y.0003.000000T0000Z-211105T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, and Scottsboro 259 AM CDT Fri Nov 5 2021 ...FROST ADVISORY IS CANCELLED... The development of patchy frost will still be possible in a few locations across Lauderdale County AL and Lincoln, Moore and Franklin counties in TN. However, conditions are not favorable for widespread frost formation, and the Frost Advisory has been cancelled. $$ 70/DD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 3, 10:48 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 3, 10:48 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1048 PM CDT Wed Nov 3 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 911 PM CDT Wed Nov 3 2021 Dense cloud cover and scattered light showers persist across the Tennessee Valley this evening as a slow-moving front continues to edge its way south into Alabama. A shortwave trough pushing SE from the mid-Mississippi Valley overnight should finally be able to push this boundary to the south of the area. For the time-being, expect these low clouds to settle in for the remainder of the night, with periods of light rain/drizzle lingering in most locations at least intermittently for the remainder of the night. Temperatures have dropped into the mid 40s in most locations as of 02z. With NNE winds reinforcing this cold air advection, temperatures should gradually fall into the upper 30s in most locations (with a few mid 30s possible in southern middle Tennessee). However, these clouds will likely be our saving grace in keeping our temperatures fairly comfortably above the freezing mark. The forecast remains on track, with only minor tweaks made based on current obs/trends. .SHORT TERM...(Thursday through Friday) Issued at 235 PM CDT Wed Nov 3 2021 This lingering activity in northeastern Alabama should slide southeastward and out of the area around 9 or 10 AM on Thursday. However, cloud cover could linger into the early afternoon hours in NE Alabama. This keep things cool again east of the I-65 corridor again on Thursday with highs only reaching the upper 40s to lower 50s. Further west, where more sunshine is expected highs should climb back into the mid to upper 50s. A large high pressure drops southward from the Great Lakes region Thursday night into Friday morning. This could set the stage for more widespread frost or a possible hard freeze in northwestern Alabama into southern middle Tennessee. Held off with any Frost Advisory or Freeze product at this time. However, if trends continue, one may need to be issued for Thursday night into Friday morning. Friday into Friday night, upper level ridging builds eastward into the area. This should bring more sunshine and warmer temperatures back to the region. Highs should climb back into the upper 50s to around 60 degrees. Lows should also rebound back into the upper 30s and lower 40s. .LONG TERM...(Friday night through Tuesday) Issued at 235 PM CDT Wed Nov 3 2021 An upper level disturbance currently headed SSE across the Southern Rockies will join with another disturbance/speed maxima in the subtropical jet over the Gulf over the next few days. By Saturday, this should result in the formation of troughing along and off of the east coast, and a nor'easter type surface low off of the GA/FL coast. This system will head to the NE during the weekend, with little to no impact on our sensible weather. Instead, upper level ridging extending north and east from an upper high over Mexico will be the main feature controlling the weather for the weekend and early next week. After a cool and possibly frosty start to the day Saturday morning (especially in those colder valley locations of northeast Alabama and adjacent southern middle Tennessee), the week should end on the cool side, with highs warming into the lower 60s under mostly sunny skies. Another near frosty period before daybreak Sunday with lows in the upper 30s to lower 40s. Highs later that day should warm into the mid 60s. The first half of next work week should continue on a warmer trend each day, with highs Mon-Wed warming to around 70, and lows in the 40s Mon/Tue mornings, and near 50 before sunrise Wed. Normal high/low temperatures by next Wednesday are around 66/42 for reference. Another storm system forecast to form east of the Front Range towards the middle of next week should bring more clouds across the area on Wed. No rain is expected through Wed afternoon. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1048 PM CDT Wed Nov 3 2021 A weak front continues to slowly push south through the area, with light showers continuing intermittantly at both terminals. Expect ceilings to lower to MVFR levels late tonight into Thursday morning as these showers shift southeast of the terminals. Thereafter, low clouds will hold on into the early to mid afternoon, before dissipating late in the period. Winds may be breezy at times during the afternoon and out of the NNE/NE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...AMP.24 SHORT TERM...KTW LONG TERM...RSB AVIATION...AMP.24 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 3, 2:41 PM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Huntsville AL 241 PM CDT Wed Nov 3 2021 ALZ001>010-016-TNZ076-096-097-041045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 241 PM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 20
Nearby
Frost Advisories in Alabama, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.